Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 178, NWS Lincoln, IL

October 24, 20104 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Oct 24, 2010, 10:30 PM CDT for 4 counties in Illinois. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 24, 2010, 10:30 PM CDT (03:30 UTC)
Expired
Oct 24, 2010, 11:30 PM CDT
In force
60 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Champaign County, IL, DeWitt County, IL, Macon County, IL, Piatt County, IL

The radar

The Lincoln radar (KILX), 54 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 11:02 PM CDTHAIL 0.752 Nne Seymour, ILWINDS ESTIMATED AROUND 50 MPH.
Oct 24, 11:03 PM CDTHAIL 0.25Mahomet, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WUUS53 KILX 250330
SVRILX
ILC019-039-115-147-250430-
/O.NEW.KILX.SV.W.0178.101025T0330Z-101025T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1030 PM CDT SUN OCT 24 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHERN DE WITT COUNTY IN CENTRAL ILLINOIS...
  NORTHERN MACON COUNTY IN CENTRAL ILLINOIS...
  PIATT COUNTY IN CENTRAL ILLINOIS...

* UNTIL 1130 PM CDT.

* AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LATHAM...OR 14 MILES NORTHWEST OF DECATUR...AND MOVING NORTHEAST AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLINTON...MONTICELLO...WARRENSBURG...FORSYTH...KENNEY...MAROA...
  OREANA...ARGENTA...WELDON...DE LAND...FARMER CITY...MANSFIELD...
  WHITE HEATH...MAHOMET...SEYMOUR...LAKE OF THE WOODS...ROWELL...
  WELDON SPRINGS STATE PARK...CLINTON LAKE DAM AND LANE.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 130 AND 180.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 157 AND 174.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3981 8914 4009 8916 4029 8858 4029 8847
      4033 8846 4036 8840 4001 8830
TIME...MOT...LOC 0329Z 238DEG 26KT 3996 8913
WIND...HAIL 60MPH 1.00IN

$$

SMITH
2 follow-up statements
875 
WWUS53 KILX 250349
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1049 PM CDT SUN OCT 24 2010

ILC019-039-115-147-250430-
/O.CON.KILX.SV.W.0178.000000T0000Z-101025T0430Z/
MACON IL-DE WITT IL-PIATT IL-CHAMPAIGN IL-
1049 PM CDT SUN OCT 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CHAMPAIGN...NORTHERN PIATT...SOUTHERN DE WITT AND NORTHERN MACON
COUNTIES UNTIL 1130 PM CDT...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DE
LAND...OR 6 MILES WEST OF MONTICELLO...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...DE LAND...FARMER CITY...WHITE HEATH...MANSFIELD...
  SEYMOUR...MAHOMET...LAKE OF THE WOODS...LODGE AND GALESVILLE.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 129 AND 180.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 158 AND 175.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3981 8914 4009 8916 4029 8858 4029 8847
      4033 8846 4036 8840 4001 8830
TIME...MOT...LOC 0349Z 240DEG 28KT 4007 8865
WIND...HAIL 60MPH 1.00IN

$$

SMITH
692 
WWUS53 KILX 250428
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1128 PM CDT SUN OCT 24 2010

ILC019-039-115-147-250436-
/O.EXP.KILX.SV.W.0178.000000T0000Z-101025T0430Z/
MACON IL-DE WITT IL-PIATT IL-CHAMPAIGN IL-
1128 PM CDT SUN OCT 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHAMPAIGN...NORTHERN
PIATT...SOUTHERN DE WITT AND NORTHERN MACON COUNTIES WILL EXPIRE AT
1130 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. HOWEVER SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL 
WILL STIL BE POSSIBLE WITH ADDITIONAL THUNDERSTORMS THAT WILL MOVE 
ACROSS THE AREA OVER THE NEXT HOUR.

LAT...LON 3981 8914 4009 8916 4029 8858 4029 8847
      4033 8846 4036 8840 4001 8830
TIME...MOT...LOC 0426Z 240DEG 28KT 4021 8832

$$

SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 8:53 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Oct 24, 8:53 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
853 PM CDT SUN OCT 24 2010

.DISCUSSION...
ISSUED 853 PM CDT SUN OCT 24 2010

LINE OF THUNDERSTORMS ROUGHLY PARALLELING I-55 AT THIS HOUR...WITH
A SECOND BATCH ACROSS CHAMPAIGN AND VERMILION COUNTIES BUT
WEAKENING. THESE STORMS EXPECTED TO CONTINUE PUSHING EAST THE NEXT
SEVERAL HOURS ALTHOUGH THE LINE SHOULD WEAKEN WITH TIME. NOT MUCH
IN THE WAY OF RAIN IS EXPECTED THE REMAINDER OF THE NIGHT ACROSS
THE FAR WESTERN CWA...AS SHORTWAVE NEAR THE OHIO VALLEY PUSHES
NORTHEAST TOWARD INDIANA.

UPDATED ZONES/GRIDS TO BE OUT AROUND 9 PM.

GEELHART

&&

.AVIATION...
ISSUED 605 PM CDT SUN OCT 24 2010

MAIN FORECAST ISSUES THIS PERIOD INCLUDE COVERAGE OF TSRA TNT ACRS
THE FCST AREA...AND THEN CIGS DURING THE EARLY MRNG HOURS. SFC MAP
HAS A WEAK SFC TROF OVR EAST CENTRAL IOWA THRU ERN MO. SOUTHERLY
WIND FLOW AHEAD OF THIS FEATURE WAS BRINGING IN A BIT MORE LOW LEVEL
MOISTURE THAN WHAT WE HAVE SEEN FOR A WHILE. SCATTERED SHOWERS AND
EARLY THIS EVENING. WILL ADD A TEMPO GROUP BASED ON THE INCREASE IN
COVERAGE FROM JUST SOUTHWEST OF PIA AND SPI. SCT-BKN CIGS ARE
EXPECTED TO CONTINUE INTO THIS EVENING FROM 3500-4500 FEET...EXCPT
IN AND CLOSE TO ANY CONVECTION WHERE SOME BRIEF MVFR CIGS WILL BE
POSSIBLE. RAIN THREAT SHOULD BEGIN TO SHIFT OFF TO OUR EAST BY 06Z
FOLLOWED BY THE POTENTIAL FOR SOME MVFR CIGS BTWN 06Z AND 12Z MON
WL CONTINUE FROM PREVIOUS TRENDS WITH THE CIGS BUT A LITTLE LATER
THAN EARLIER THOUGHT.

ANY MVFR CIGS/VCSBYS SHOULD BEGIN TO MIX OUT BY 15Z MONDAY WITH VFR
CONDITIONS RETURNING FOR THE REST OF THE FORECAST PERIOD. STORM
SYSTEM EXPECTED TO DEVELOP ACRS THE PLAINS MONDAY AFTN AND EVENING
WHICH WILL BRING OUR AREA STRONG SOUTHERLY WINDS MONDAY NIGHT ALONG
WITH THE THREAT FOR TSRA AFTR 06Z TUE.

SMITH

&&

.PREV DISCUSSION...
ISSUED 300 PM CDT SUN OCT 24 2010

SHORT TERM...TONIGHT THROUGH WEDNESDAY...
LOW LEVEL MOISTURE CONTINUES TO INCREASE OVER THE MIDWEST AHEAD OF A
SURFACE LOW CENTERED OVER WRN IA. UPSTREAM FROM IL...AN UPPER
SHORTWAVE NOW COMING INTO SWRN MO/WRN AR WILL MOVE NE AND PROVIDE
LARGE SCALE ASCENT FOR CONVECTION OVER THE AREA LATE THIS AFTERNOON
AND TONIGHT. SPECIAL 18Z LINCOLN SOUNDING SHOWS A CAP BETWEEN 800
AND 850 MB...WHICH IS PROVIDING ABOUT -35 J/KG OF INHIBITION FOR A
SURFACE-BASED PARCEL. THE MAIN QUESTION IS WHETHER THE UPPER SUPPORT
FROM THE SHORTWAVE WILL BE SUFFICIENT TO BREAK THE CAP AND ALLOW
DEEP MOIST CONVECTION. WILL AWAIT LAST MINUTE RADAR TRENDS TO
FINALIZE EVENING POPS...BUT AT THIS TIME...IT LOOKS LIKE STORMS WILL
BE ON A SCATTERED BASIS UNTIL LATER TONIGHT AND THEN MAINLY IN THE
EAST. THIS IS ALSO WHAT THE SMALL-SCALE CONVECTION-ALLOWING MODELS
SUGGEST...WITH SOME UNFOCUSED CONVECTIVE DEVELOPMENT LATE THIS AFTN
AND EVE DUE TO THE LACK OF A WELL DEFINED SFC BOUNDARY. SOME SEVERE
STORMS WILL BE POSSIBLE GIVEN THE FAVORABLE WIND FIELDS...WITH
EFFECTIVE BULK SHEAR IN THE 30-40 KT RANGE. BOTH NAM AND GFS GRIDS
SHOW THAT ANY PRECIPITATION THAT DEVELOPS WILL BE EAST OF THE
FORECAST AREA BY OR SHORTLY AFTER 12Z MON.

AFTER A RELATIVELY QUIET MON...THE NEXT SYSTEM WILL RAPIDLY DEEPEN
OVER THE ROCKIES AS A STRONG JET MOVES INLAND FROM THE WEST COAST.
MID LEVEL HEIGHTS AND SURFACE PRESSURES ARE FORECAST TO FALL
QUICKLY...WITH A DEEP 980 LOW OVER SRN MN BY 06Z TUE AND A COLD
FRONT EXTENDING SOUTHWARD ACROSS IA AND MO. CONVECTION WILL INCREASE
ACCORDINGLY MON EVENING AS THE UPPER SYSTEM TAKES ON AN INCREASINGLY
NEGATIVE TILT AND PROVIDES STRONG FORCING FOR ASCENT. SOME SEVERE
STORMS WILL BE POSSIBLE...WITH THE MOST LIKELY SEVERE MODE BEING A
STRONGLY FORCED SQUALL LINE ALONG THE FRONT WITH SOME WIND DAMAGE
POTENTIAL. EVEN OUTSIDE OF CONVECTION...THE INCREASING PRESSURE
GRADIENT WILL CAUSE SURFACE WINDS TO BECOME STRONG BOTH AHEAD AND
BEHIND THE FRONT. WITH THE SURFACE LOW CONTINUING TO DEEPEN AS IT
MOVES NORTHEAST TOWARD THE WESTERN GREAT LAKES...EXPECT WESTERLY
WINDS AFTER FRONTAL PASSAGE WELL WITHIN WIND ADVISORY RANGE...WITH
HIGH WIND WARNING CRITERIA MORE LIKELY OVER NRN IL. WITH THIS IN
MIND...WILL ISSUE A SPECIAL WEATHER STATEMENT TO HIGHLIGHT THE WIND
EVENT...WHICH SHOULD CONTINUE INTO TUE AND MOST OF WED.

LONG TERM...THURSDAY THROUGH SUNDAY...
BY 12Z THU...THE INTENSE DEEP LOW WILL BE NORTH OF THE GREAT LAKES
AND PULLING NEWD OUT OF THE AREA. RIDGING WILL THEN MOVE INTO THE
MIDWEST...WITH THE ATTENDING SURFACE HIGH NEAR IL BY 12Z FRI. THIS
WILL MAKE THU NGT/FRI MORN THE COOLEST OF THE WEEK WITH LOWS IN THE
30S AREA-WIDE. THE UPPER PATTERN WILL BEGIN TO BE MORE PROGRESSIVE
BY LATE IN THE WEEK...WITH WARM ADVECTION ONCE AGAIN TAKING OVER
NEXT WEEKEND. AFTER A COOL START FRI WITH HIGHS IN THE 50S...TEMPS
WILL SLOWLY WARM UP INTO THE LOW TO MID 60S SAT AND SUN.

THE DEEP CYCLONE OF TUE THRU THU WILL HAVE PUSHED LOW LEVEL MOISTURE
WELL S OF THE AREA...AND SOME TIME WILL BE REQUIRED TO GET ENOUGH
MOISTURE BACK INTO THE MIDWEST FOR PRECIPITATION. THE LONGER RANGE
MODELS SUGGEST THAT THIS MAY OCCUR NEXT SUN. HOWEVER...WITH THE
UPPER PATTERN BECOMING MORE PROGRESSIVE WITH FAST-MOVING
LOW-AMPLITUDE WAVES MOVING ACROSS THE COUNTRY...TIMING THAT FAR
AHEAD OF TIME IS DIFFICULT. FOR NOW...WILL KEEP POPS BELOW SLIGHT
CHANCE FOR NEXT WEEKEND...BUT THIS MAY NEED TO BE ADJUSTED LATER.

04

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 24, 3:37 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
337 PM CDT SUN OCT 24 2010

ILZ027>030-036-040-251100-
FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK-
337 PM CDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING IN ADVANCE OF
AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE SOUTHWEST. DESPITE
GOOD UPPER DYNAMICS IN PLACE...THE ATMOSPHERE WILL REMAIN TOO
STABLE TO SUPPORT WIDESPREAD SEVERE WEATHER. A FEW OF THE STORMS
COULD PRODUCE GUSTY WINDS AND SMALL HAIL BEFORE DIMINISHING BY MID
TO LATE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL APPROACH FROM THE WEST MONDAY NIGHT INTO
TUESDAY MORNING...BRINGING ANOTHER ROUND OF THUNDERSTORMS TO THE
AREA. SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS
BEING THE PRIMARY THREAT.

ONCE THE FRONT CLEARS THE AREA...VERY WINDY CONDITIONS WILL
DEVELOP ON TUESDAY. SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE WILL
BE COMMON...WITH GUSTS IN EXCESS OF 40 MPH AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ031-037-038-041>057-061>063-066>068-071>073-251100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON-
MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-
SHELBY-TAZEWELL-VERMILION-WOODFORD-
337 PM CDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING IN ADVANCE OF
AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE SOUTHWEST. A FEW
OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG COLD FRONT WILL APPROACH FROM THE WEST MONDAY NIGHT INTO
TUESDAY...BRINGING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA.
STRONG THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS BEING
THE PRIMARY THREAT.

ONCE THE FRONT CLEARS THE AREA...VERY WINDY CONDITIONS WILL
DEVELOP ON TUESDAY. SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE WILL
BE COMMON...WITH GUSTS IN EXCESS OF 40 MPH AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM.

BARNES

In the hours before

Local storm report, Oct 24, 6:43 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
643 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             EAST PEORIA             40.67N 89.55W
10/24/2010  M0.25 INCH       TAZEWELL           IL   BROADCAST MEDIA

            PEA SIZE HAIL REPORTED AT THE STUDIOS OF WEEK/WHOI IN
            EAST PEORIA.

&&

SMITH
Special weather statement, Oct 24, 7:41 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
741 PM CDT SUN OCT 24 2010

ILZ048-051-250130-
MENARD-SANGAMON-
741 PM CDT SUN OCT 24 2010

...SIGNIFICANT WEATHER ALERT FOR EASTERN MENARD AND NORTHWESTERN
SANGAMON COUNTIES UNTIL 830 PM CDT...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF NEW BERLIN...OR 14 MILES
EAST OF JACKSONVILLE...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  PLEASANT PLAINS...
  ATHENS...
  SHERMAN...

OTHER LOCATIONS AFFECTED INCLUDE...BERLIN...FARMINGDALE...
SALISBURY...CAPITAL AIRPORT...CANTRALL AND FANCY PRAIRIE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4012 8973 3987 8949 3972 8998 3987 8999
TIME...MOT...LOC 0041Z 236DEG 29KT 3981 8995

BARNES
Local storm report, Oct 24, 8:02 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
802 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             PEKIN                   40.57N 89.63W
10/24/2010  M0.25 INCH       TAZEWELL           IL   LAW ENFORCEMENT

&&

JP
Special weather statement, Oct 24, 8:49 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
849 PM CDT SUN OCT 24 2010

ILZ042-051>053-250245-
CHRISTIAN-LOGAN-MACON-SANGAMON-
849 PM CDT SUN OCT 24 2010

...SIGNIFICANT WEATHER ALERT FOR EASTERN SANGAMON...NORTHERN
CHRISTIAN...SOUTHEASTERN LOGAN AND WESTERN MACON COUNTIES UNTIL 945
PM CDT...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHATHAM...OR 6 MILES SOUTH OF SPRINGFIELD...
MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ROCHESTER...
  RIVERTON...
  EDINBURG...
  MECHANICSBURG...
  MOUNT AUBURN...
  ILLIOPOLIS...

OTHER LOCATIONS AFFECTED INCLUDE...JEROME...LELAND GROVE...SOUTHERN
VIEW...CLEAR LAKE...BERRY AND DAWSON.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4008 8917 3966 8915 3959 8974 3979 8978
TIME...MOT...LOC 0149Z 247DEG 30KT 3971 8963

BARNES
Local storm report, Oct 24, 9:01 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
901 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             PEKIN                   40.57N 89.63W
10/24/2010  M0.25 INCH       TAZEWELL           IL   LAW ENFORCEMENT

0840 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
10/24/2010                   SANGAMON           IL   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES BLOWN DOWN TOWARD THE
            CENTER OF SPRINGFIELD.

&&

JP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:41 PM CDTSpecial Weather StatementILXMenard49 min
Oct 24, 7:55 PM CDTSevere Thunderstorm WarningILXLogan, Menard, Sangamon50 min
Oct 24, 8:49 PM CDTSpecial Weather StatementILXSangamon56 min
Oct 24, 9:01 PM CDTSevere Thunderstorm WarningILXChristian, Logan, Macon, Sangamon44 min
Oct 24, 9:38 PM CDTSevere Thunderstorm WarningILXChristian, DeWitt, Logan, Macon, Piatt, Sangamon52 min
Oct 24, 11:05 PM CDTSevere Thunderstorm WarningILXChampaign40 min
Oct 24, 11:45 PM CDTAreal Flood AdvisoryILXChampaign, Piatt4 hr
Oct 25, 3:08 AM CDTWind AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more40 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.